For those who care for someone with Parkinson's disease
[Home] [Forum] [Help] [Search] [Register] [Login] [Donate]
You are not logged in


Topic weight loss and lodosyn Go to previous topic Go to next topic Go to higher level

By lurkingforacure On 2013.04.27 14:11
I can't help but wonder about the timing of our neuro's offer to script lodosyn for us....

Lodosyn is just carbidopa, and he said neuros offer it to help make the levodopa in sinement last longer. My first thought was, then why in the world don't they give extra carbidopa to EVERYONE at first dx? Why wait years? The side effects of lodosyn read like a PD dx: tremors, brain fog, dizziness, slow movement, it's crazy. Let's add some more PD symptoms to our PD!

But back to my question. Our last neuro visit was the very first ever where my husband had lost several pounds between visits. He was wearing the same thing he always wears to the doctor, so we have no explanation for the weight loss although the unspoken fear is that we have entered that stage where weight loss begins and things get really much worse. I look at him and cannot believe that such a healthy man has been so affected and the docs have no idea how to make him better. Really, after all these years, we still do not have a way to even stop or slow progression.

Did the doc offer to script lodosyn because of the weight loss (it's about 8 pounds)....does anyone know whether you have entered some new phase of PD if you lose some weight, and if so, what can we expect? The docs sees tons of PD patients and I know, although he didn't say anything, that the weight loss means something. I just don't know what.

Anyone have any suggestions, or know anything about lodosyn, let me know, thanks.

By LOHENGR1N On 2013.04.27 16:03
lfac, You've got me on this one! I've never heard of this before. Carbidopa is combined with Levodopa to help get more of the l-dopa to then thru the blood brain barrier. I've never heard of it being used in conjunction with carbi/l-dopa. Carbidopa is used in up to 20 to 25 percent ratio to levodopa example 25/100 Sinemet. It is also combined to help reduce nausea from levodopa.

Before combining the two, massive doses of L-dopa use to have to be given and many times would result in patients throwing up the L-Dopa. (Think the movie awakenings when they were measuring the medication mixing it with juice or milk compared to the size of our pills now)

As for weight loss it can happen anytime and for any number of reasons. I don't know about reaching any "stage" where weight loss occurs and things get much worse. He might be moving slower or be stiffer and he's exerting more energy to move around or he could have more tremor so he's burning more calories using more energy that way. (This increase in tremor isn't always a more pronounced tremor where he's had it before it can be subtle in the other arm or now a slight one in his feet, even more pronounced internal tremor.). Sometimes an adjustment in medication can help. Or sometimes we're max'd out on medication and another is added. But as I said I haven't ever heard of a stage of this and having our weight fluctuate throughout the disease is common. It can be scary! But common. In fact they used to say dropping 10 to 25 pounds in the initial stage after diagnosis was to be expected.

I'm interested in this adding carbidopa thing so please keep us posted what you learn about it and anyone here that's come across it before or now please let us know. Take care, best of luck and hang in there

We're all in the same game; Just different levels.
Dealing with the same Hell; Just different devils

By Rempt2 On 2013.05.01 21:22
Hi, my husband left rehab in March and had weighed 125 pounds. He was weighed him today and he is 111 (5 feet 11 inches). He eats well and finished off cheese and crackers. Is something else going on? Call his dr. tomorrow. This is a surprise. He has a VNA but they don't weigh him every time.

By lurkingforacure On 2013.05.02 15:02
I know they say the constant trembling really burns up the calories and so many PWP are pretty thin. My guy has always been trim, but then gained a bunch of weight once he started the PD drugs (thank you, mirapex), so it was scary to see he'd lost some weight since his last visit.

Good or bad, I have no idea. I just was worried since the neuro scripted the lodosyn at the same visit.

By LOHENGR1N On 2013.05.02 19:07
lurking, Has He changed His diet lately? That might be a cause of weight loss.


© 2003-2017 MyParkinsons.org · Privacy Policy & Terms of Use
Published by jAess Media. This website and Forum is sponsorsed by people like you